calmer

splitdrybrush1.jpg
ok, so chalk up yesterday’s posts to ‘roid rage. i’ve done this multiple sclerosis treatment twice before, but never had anything close to the reaction i had yesterday – waves of anxiety, depression, anger, persistent head chatter – it was a very difficult day to be doing customer service, having to be nice and chatty on the phones. exhausting. i did a bunch of reading yesterday, to see if what i was feeling was attributable to the solu-medrol, and was surprised to find so much stuff that i apparently had not read before, stuff that would have made me think twice (at least) before accepting the treatment. i know that i need to be my own advocate, but i feel like my neuro should have given me a little more information. she dispensed the treatment like it was no big deal. maybe it’s not for most people, but after reading so many sites warning of the possible serious side effects, i feel like they should have given me more information.

anyway, some of the more distrubing things i read – again, which i should have found out for myself – were that steroids do nothing to affect the overall course of multiple sclerosis, but only fend off the symptoms. at, in my case, high cost. also, i found that steroids are not generally effective in primary progressive ms, which i seem to remember discussing with the neuro several months ago. i think he skirted around actually saying “primary progressive multiple sclerosis”, but i’m convinced of it,and, again, i feel like this should have been discussed.

i guess in the end i feel like i received bad customer service from this neuro office, people i have mostly been very pleased with. it’s been a really bad couple of days, all of which i think could have been avoided. and i’m still waiting for any benefit – it might even be that some of the symptoms i was hoping to treat are a little worse. if i ever do this again (not bloody likely!) i will take the advice to spend a few days post-treatment at home with the covers pulled over my head.

Advertisements

2 thoughts on “calmer

  1. aw…I’m sorry to hear of your miserable experience. What a shame having to bear with that and not even gain some relief.

    Can I ask when you were DX’d?

    I definitely think the Dr’s should be more responsible in discussing/informing of possible side effects! None of that was discussed with me for my lumbar puncture either, but I had already researched it for myself. I found that interesting, it’s as if they are afraid you might refuse. WELL that is certainly our choice! ah…well, I hope you feel more like yourself soon!!

    Thanks so much for discussing the LDN on your blog, too. I am filing the info away for the future….

    Jenn

  2. I agree with you- I will not go on steroids without a very good reason!!! Like life or death, LOL. I hate the stuff with a passion.

    I had a kidney stone with my IV Steroids. Oh joy…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s